MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 4 NON-CEM; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 4 NON-CEM; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Catalog Number 75100467
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stem of hip came loose, stem was revised.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that a hip stem came loose.The stem complained about is a polarstem stem std.Ti/ha size 4 [article no.75100467] and was implanted with a oxinium head [article no.7134320c].No medical documents were received for investigation.Therefore no medical assessment can be performed.Should clinical documentation become available, the clinical/medical investigation may be re-evaluated.Aseptic loosening or a development of an osteolysis is a known possible side effect of joint replacement surgeries and is described in the ifu hip 12.23.The reported batch number b1610095 does not exist, the number was corrected.Due to the dhr/batch record with correct batch number b1610098, no deviations according to specification were found.For the corrected batch number no other complaint exists.The article complained about was not send back, a product evaluation could not have been done.The root cause remains undetermined and further investigations are not planned at that time.
 
Event or Problem Description
It was reported that the stem of the hip came loose and was revised.No additional information was made available.

Brand Name
POLARSTEM STEM STD TI/HA 4 NON-CEM
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key8364854
Report Number9613369-2019-00013
Device Sequence Number11312296
Product Code LZO
UDI-Device Identifier07611996118582
UDI-Public07611996118582
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Catalogue Number75100467
Device Lot NumberB1610098
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date02/24/2019
Supplement Report FDA Received Date07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 7134320C OXINUIM FEMORAL HEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;